Ohio, 2012High Wind in Ohio, March 2 to 3, 2012
March 2 to 3, 2012 · NWS CLE · 18 events in 16 counties and zones
An area of strong low pressure moved northeast across the Central Great Lakes during the evening hours of March 2nd. A cold front trailing the low swept east across the region.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure moved northeast across the Central Great Lakes during the evening hours of March 2nd. A cold front trailing the low swept east across the region. Damaging winds occurred along and behind the front. Wind gusts to 60 mph were reported at many locations. Dozens of trees and limbs were downed across northern Ohio. Scattered power outages were also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 2, 6:54 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 2, 6:54 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
654 PM EST FRI MAR 2 2012
.SYNOPSIS...
A DEEPENING AREA OF LOW PRESSURE IN NORTHERN INDIANA WILL MOVE
NORTH INTO LOWER MICHIGAN THIS EVENING AND THEN TO ONTARIO LATE
TONIGHT. THE LOW WILL MOVE INTO QUEBEC ON SATURDAY. A COLD FRONT
ASSOCIATED WITH THE LOW WILL MOVE ACROSS THE LOCAL AREA LATER
TONIGHT. ANOTHER COLD FRONT WILL SAG SOUTH ACROSS THE REGION ON
SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE UPPER OHIO VALLEY
MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THREAT DIMINISHED. NEVER GOT THE HEATING/MOISTURE WE
NEEDED TO ADD UP TO ANY DECENT INSTABILITY. HAVE REMOVED THE
SEVERE MENTION IN THE FORECAST. AFTER MAIN AREA OF
RAIN/THUNDERSTORMS EXISTS TO THE EAST...SCATTERED SHOWER/TS THREAT
WITH THE COLD FRONT ITSELF. BIGGER STORY WILL BE THE WIND EXPECTED
TONIGHT. NO CHANGES MADE TO THE HIGH WIND WARNING AND WIND
ADVISORY. GUSTS TO 40-47 KNOTS ACROSS IL/IL AS OF 23Z...NOT
ASSOCIATED WITH THUNDERSTORMS.
THE SURFACE LOW WILL BE STILL DEEPENING OVERNIGHT WITH STRONG
COLD AIR ADVECTION OCCURRING ACROSS THE AREA BEHIND THE COLD
FRONT. THIS IS A CLASSIC SETUP FOR DAMAGING WINDS. EXPECT THE
STRONGEST WINDS TO BE ALONG THE LAKESHORE. WINDS SHOULD BEGIN TO
DIE DOWN IN THE WEST LATE TONIGHT. USED A BLEND OF GUIDANCE TEMPS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE SURFACE LOW WILL PASS TO THE NORTH ON SATURDAY. WILL LIKELY
SEE A LOT OF CLOUDINESS BUT CHANCES FOR COLD AIR ADVECTION SHOWERS
SHOULD BE MAINLY CONFINED TO THE NE 1/2 OF THE AREA. EVEN COLDER
ARRIVES SATURDAY NIGHT INTO SUNDAY AS ANOTHER COLD FRONT SAGS
ACROSS THE AREA. EXPECT TO SEE SOME LAKE EFFECT SNOW SHOWERS
ALTHOUGH NO BIG ACCUMS EXPECTED AT THIS TIME. INLAND AREAS COULD
SEE LAKE EFFECT ACTIVITY FROM LAKE MICHIGAN SO WILL NEED LIKELY
POPS MOST OF THE AREA SATURDAY NIGHT. LAKE EFFECT ACTIVITY WILL
CONTINUE INTO SUNDAY BUT A SURFACE RIDGE WILL MOVE ACROSS THE
LOCAL AREA ON MONDAY. THIS WILL RESULT IN THE RETURN OF DRY
WEATHER AND SLIGHTLY WARMER READINGS. THE TEMPS OVER THE WEEKEND
WILL AVERAGE A GOOD 10 DEGREES BELOW NORMAL MOST AREAS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG RANGE MODELS START OUT IN AGREEMENT ON TUE THEN COME TO
GREATLY DIVERGE BY FRI. THE GFS MAINTAINS A RELATIVELY WARM PATTERN
WHILE THE ECMWF BRINGS ARCTIC AIR OVER THE AREA FRI. THEREFORE THERE
IS QUITE A BIT OF UNCERTAINTY IN THE FORECAST FOR THU AND FRI DUE TO
THE MODEL DIFFERENCES.
TUE STILL LOOKS TO BE A DAY OF MODERATING TEMPS WITH DRY CONDITIONS.
MOISTURE AND EVEN WARMER TEMPS ARE ON TRACK FOR WED. RIGHT NOW
GENERAL AGREEMENT IS THAT SHRA THREAT SHOULD HOLD OFF UNTIL WED
NIGHT. FOR THU...COLD FRONT SHOULD MOVE NEAR OR ACROSS THE AREA SO
WILL MAINTAIN A CHANCE FOR SHRA AND THERE COULD EVEN BE TSRA BUT FOR
NOW WILL JUST MENTION SHRA. FORECAST FOR FRI WILL LARGELY BE BASED
ON GENERAL CONSENSUS AMONG SURROUNDING FORECAST OFFICES.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
DEEP LOW PRESSURE OVER SWRN LOWER MI WILL MOVE NORTHEAST OVERNIGHT
DRAGGING A COLD FRONT ACROSS THE AREA FROM THE WEST. AHEAD OF THE
FRONT SHOWERS AND THUNDERSTORMS WILL AFFECT MOSTLY NORTHEAST OHIO
AND NORTHWEST PA THIS EVENING WITH MVFR/IFR CONDITIONS. DRY SLOT
MOVING INTO THE REMAINDER OF THE AREA ALTHOUGH LOW LEVEL MOISTURE
HAS DROPPED CIGS BELOW ONE THOUSAND FEET AT KTOL. THIS DRIER AIR
ALOFT WILL SHUT OFF PRECIP FOR THE AREA OVERNIGHT. MAIN CONCERN IS
THE WIND. WINDS WILL INCREASE BEHIND THE COLD FRONT TO 25 TO 30KTS
WITH GUSTS ABOVE 40 KNOTS. THIS WILL CONTINUE OVERNIGHT ACROSS THE
AREA THROUGH SATURDAY AFTERNOON. WILL NEED TO WATCH THE MOISTURE
WEST AND NORTHWEST OF THE LOW CENTER MAINLY OVER WI WHERE IFR CIGS
AND SNOW ARE OCCURRING. MODELS DO KEEP THIS NORTH OF THE AREA AS
THE LOW MOVES ENE OUT OF THE AREA LATE TONIGHT AND SATURDAY
HOWEVER IT COULD BRUSH THE AREA TAKING CIGS BACK TO AT LEAST MVFR.
IF THIS DOES OCCUR IT WILL LIKELY OCCUR LATE TONIGHT INTO
SATURDAY MORNING.
OUTLOOK...NON VFR CONDITIONS IN SNOW SHOWERS SUNDAY INTO
MONDAY...ESPECIALLY IN THE SNOWBELT...THEN VFR TUE INTO WED.
&&
.MARINE...
A LOW PRESSURE SYSTEM LOCATED OVER WESTERN ILLINOIS WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST TO LAKE HURON OVERNIGHT. THIS SYSTEM
WILL PULL A COLD FRONT EAST ACROSS LAKE ERIE TONIGHT WITH WINDS
INCREASING TO GALE FORCE ACROSS THE WHOLE LAKE. SOUTHWEST TO
WESTERLY GALES OF 40 KNOTS WILL DEVELOP ON THE WESTERN HALF OF THE
LAKE WITH 40 TO 45 KNOT GALES ON THE EAST HALF OF THE LAKE. HIGHER
GUSTS TO NEAR 50 KNOTS ARE POSSIBLE. THE STRONG WINDS WILL ALSO
RESULT IN FALLING WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE AND
A LOW WATER ADVISORY WILL BE ISSUED FOR THE WESTERN BASIN. WATER
LEVELS WILL FALL BELOW THE CRITICAL MARK BY AROUND 2 AM AND BOTTOM
OUT BY AROUND 8 AM SATURDAY. WATER LEVELS ARE EXPECTED TO FALL TO
ABOUT 2 AND A HALF FEET BELOW THE CRITICAL MARK FOR SAFE NAVIGATION
BY SATURDAY MORNING. WESTERLY WINDS ON LAKE ERIE WILL REMAIN STRONG
ON SATURDAY AS COLD ADVECTION INCREASES...GRADUALLY DIMINISHING
THROUGH LATE AFTERNOON INTO THE EVENING.
A TROUGH WILL LINGER OVER THE LAKE ON SUNDAY WITH HIGH PRESSURE
BUILDING OVER THE CENTRAL GREAT LAKES ON MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 10 AM EST SATURDAY FOR OHZ010>014-
020>023-031>033-089.
WIND ADVISORY UNTIL 7 AM EST SATURDAY FOR OHZ036>038-047.
HIGH WIND WARNING UNTIL 7 AM EST SATURDAY FOR OHZ003-006>009-
017>019-027>030.
PA...HIGH WIND WARNING UNTIL 10 AM EST SATURDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 10 PM EST SATURDAY FOR LEZ061-142>149-
162>169.
LOW WATER ADVISORY FROM 1 AM TO 4 PM EST SATURDAY FOR LEZ142-
143-162-163.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA/OUDEMAN
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...TK
MARINE...KECHazardous weather outlook, Mar 2, 3:42 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST FRI MAR 2 2012
OHZ010-020>022-031>033-032045-
LORAIN-MEDINA-SUMMIT-PORTAGE-WAYNE-STARK-MAHONING-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ036>038-047-032045-
MARION-MORROW-HOLMES-KNOX-
342 PM EST FRI MAR 2 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ003-006>009-017>019-027>030-032045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ011>014-023-089-PAZ001>003-032045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ142-143-162-163-032045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
342 PM EST FRI MAR 2 2012
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST
SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ061-144>149-164>169-032045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EST FRI MAR 2 2012
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
High Wind, Lucas
- When
- March 2, 8:50 PM EST
- Where
- Lucas forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
A 59 mph wind gust was measured by an automated sensor at Toledo Express Airport.
High Wind, Ottawa
- When
- March 2, 10:00 PM EST
- Where
- Ottawa forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
An automated sensor on South Bass Island measured a 60 mph wind gust.
High Wind, Hancock
- When
- March 2, 10:03 PM EST
- Where
- Hancock forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
A 62 mph wind gust was measured by an automated sensor at the Findlay Airport.
High Wind, Erie
- When
- March 2, 10:30 PM EST
- Where
- Erie forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
A trained spotter measured a 60 mph wind gust in Sandusky.
High Wind, Ottawa
- When
- March 2, 10:30 PM EST to 11:00 PM EST
- Where
- Ottawa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
High winds downed a few trees across the county. A house near Clay Center was damaged by a fallen tree. A few power outages were also reported.
High Wind, Wood
- When
- March 2, 10:31 PM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured by an automated sensor at Toledo Executive Airport.
High Wind, Ottawa
- When
- March 2, 10:31 PM EST
- Where
- Ottawa forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
An automated sensor on the Sandusky Bay Bridge measured a 62 mph wind gust.
High Wind, Medina
- When
- March 2, 10:40 PM EST to 11:10 PM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
High winds downed a couple large trees in the county.
High Wind, Seneca
- When
- March 2, 11:00 PM EST to 11:20 PM EST
- Where
- Seneca forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
High winds downed a few trees and large limbs across the county.
High Wind, Sandusky
- When
- March 2, 11:00 PM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
High winds downed a couple of tree limbs and power lines.
High Wind, Wyandot
- When
- March 2, 11:00 PM EST
- Where
- Wyandot forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
High winds downed trees near Sycamore and Upper Sandusky.
High Wind, Huron
- When
- March 2, 11:30 PM EST to 11:45 PM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
High winds knocked a large tree and a limb down near Norwalk.
High Wind, Cuyahoga
- When
- March 2, 11:30 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
High winds knocked some utility lines down in the eastern end of the county.
High Wind, Summit
- When
- March 2, 11:45 PM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Highs winds downed some utility lines near Northfield Center.
High Wind, Lorain
- When
- March 2, 11:54 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
A 58 mph wind gust was measured by an automated sensor at the Lorain County Airport.
High Wind, Lake
- When
- March 3, 12:45 AM EST to 1:00 AM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High winds downed a couple trees and some utility lines.
High Wind, Ashtabula
- When
- March 3, 1:00 AM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High winds downed trees in Jefferson and Windsor Townships.
High Wind, Ashtabula Lakeshore
- When
- March 3, 1:00 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
High winds downed a couple trees and a few utility lines.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, March 2 to 3, 201217 deaths · 187 injured · $122 million · EF3 · 83 events
- Tornadoes and Hail in Indiana, March 2, 201211 deaths · $59 million · EF4 · 24 events
- Tornadoes and Flood in Kentucky, March 2, 20124 deaths · 11 injured · $25 million · EF4 · 19 events
- Tornadoes and Hail in Ohio, March 2, 20124 deaths · 15 injured · $8.7 million · EF3 · 22 events
- Tornadoes and Hail in Tennessee, March 2, 201251 injured · $41 million · EF3 · 56 events
- Tornado and Hail in Indiana, March 2, 20123 deaths · 5 injured · $275,000 · EF3 · 4 events
- Tornadoes and Hail in Kentucky, March 2, 20122 deaths · 8 injured · $3.1 million · EF3 · 10 events
- Tornadoes and Flash Flood in Georgia, March 2 to 3, 20121 death · 1 injured · $16 million · EF3 · 18 events
- Tornadoes and Hail in Tennessee, March 2 to 10, 201220 injured · $29 million · EF2 · 78 events
- Tornadoes and Flash Flooding in Kentucky, March 2, 20121 injured · $2.8 million · EF3 · 84 events
- Tornadoes and Flash Flooding in Georgia, March 2 to 6, 2012$977,000 · EF3 · 55 events
- Tornadoes and Hail in Alabama, March 2, 20121 death · 4 injured · EF2 · 77 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372404, 372418, 372405, 372412, 372421, 372406, 372414, 372444, 372408, 372423, 372424, 372442, 372443, 372445, 372413, 372453, 372447, 372450.